Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 355, NWS Fort Worth, TX

November 5, 2015Denton County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 5, 2015, 5:58 PM CST for Denton County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2015, 5:58 PM CST (23:58 UTC)
Expired
Nov 5, 2015, 6:30 PM CST
In force
32 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 5, 12:06 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 12.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 335 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
335 m²/s²
0-3 km storm-relative helicity
374 m²/s²
Significant tornado parameter
0.3
Supercell composite
10.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:31 PM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Nov 5, 3:31 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CST THU NOV 5 2015

.DISCUSSION...

OUR UNUSUALLY WARM AND HUMID NOVEMBER WEATHER WILL END THIS
WEEKEND.

A LINE OF STRONG TO SEVERE CONVECTION HAS MOVED INTO THE NORTHWEST
COUNTIES THIS AFTERNOON AND WILL PROGRESS THROUGH MUCH OF THE CWA
THIS EVENING. FORCING FOR ASCENT WILL CONTINUE TO INCREASE
THROUGH THIS EVENING AS A STRONG SHORT WAVE MOVES ACROSS THE GREAT
PLAINS. AHEAD OF THE SHORT WAVE IS A 100+ KNOT JET THAT EXTENDS
DOWN INTO NORTH TEXAS WITH THE REAR ENTRANCE REGION ALOFT AIDING
FORCING FROM ABOVE. A DRYLINE OVER WEST TEXAS IS AIDING LOW LEVEL
CONVERGENCE AND HELPING TO PUSH THIS CONVECTIVE LINE ACROSS THE
REGION. THE ATMOSPHERE AHEAD OF THIS ACTIVITY IS UNSTABLE AND HAS
ENOUGH SFC-1KM HELICITY TO PRODUCE STRONG ROTATING UPDRAFTS. THUS SOME
TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THROUGH
MID EVENING AT LEAST. THE ACTIVITY COMING OUT OF THE TEXAS HILL
COUNTRY IS OF CONCERN AS IT CONTINUES TO INCREASE IN COVERAGE
THIS AFTERNOON AND INTO THE EVENING. LATER THIS EVENING...THIS
SYSTEM AND THE UPSTREAM LINEAR CONVECTION WILL LIKELY CONGEAL INTO
ONE EXTENSIVE BAND OF RAIN/STORMS. THIS WILL RESULT IN HEAVY RAIN
CORES AND ECHO TRAINING THAT WILL PRODUCE RAIN SWATCHES OF 1 TO 2
INCHES WITH SOME HIGHER AMOUNTS...THUS THE FLASH FLOOD WATCH WILL
REMAIN AS IS THROUGH MIDNIGHT.

THE ACTIVITY IS EXPECTED TO LINGER OVER THE SOUTHEAST COUNTIES
FRIDAY THROUGH SATURDAY NIGHT AS THE SYSTEM BECOMES MORE PARALLEL
TO THE UPPER FLOW. THUS...THERE IS A POTENTIAL FOR ANOTHER FLASH
FLOOD WATCH IN THIS TIME PERIOD IF HEAVY RAINFALL OCCURS BEFORE
FRIDAY NIGHT.

THE INITIAL PUSH OF COOLER AIR INTO THE REGION ON FRIDAY WILL
BRING TEMPERATURES BACK TO NORMAL...THEN AS THE UPPER TROUGH
BECOMES MORE POSITIVELY TILTED...A SECOND SURGE AND MORE WIND
WILL ARRIVE SATURDAY. THIS WILL ALSO PUSH THE RAIN OUT OF THE
SOUTHEAST COUNTIES FOR THE REST OF THE WEEKEND. SUNDAY AND MONDAY
WILL BE DRY AND THE COOLEST SO FAR THIS SEASON WITH LOWS IN THE
40S AND HIGHS IN THE 60S.

TEMPERATURES TURN WARMER TUESDAY AS ANOTHER COLD FRONT NEARS.
THIS FRONT WILL BRING RAIN CHANCES BACK TO THE REGION TUESDAY
NIGHT THROUGH THURSDAY MORNING. THE FRONT IS EXPECTED TO PUSH
THROUGH ON WEDNESDAY WITH ANOTHER ROUND OF BELOW NORMAL
TEMPERATURES ON THURSDAY. 75

&&

.AVIATION...

CIGS/VIS HAS BEEN BOUNCING AROUND AREA AIRPORTS THIS MORNING BUT
EXPECTED TO GRADUALLY IMPROVE THROUGH THE EARLY AFTERNOON. LINE OF
THUNDERSTORMS DEVELOPING OVER NORTHWEST TEXAS WILL BECOME BETTER
ORGANIZED AS THE AFTERNOON PROGRESSES AND ARE EXPECTED TO MOVE NW-
SE ACROSS THE TAF SITES GENERALLY FROM 23Z-03Z THOUGH A COUPLE OF
HOURS LATER AT KACT. EXPECT FREQUENT LIGHTNING AND GUSTY WINDS
WITH THESE THUNDERSTORMS.

FAIRLY CONFIDENT ON THE TIMING CONCERNING THIS LINE OF
THUNDERSTORMS...BUT LOWER CONFIDENCE ON WHAT MAY DEVELOP AHEAD OF
THIS LINE. APPEARS THAT THERE WILL BE SCATTERED SHOWERS WITH
EMBEDDED THUNDERSTORMS THIS AFTERNOON AHEAD OF THE LINE SO HAVE
SHRA AND VCTS AN HOUR OR SO BEFORE THE LINE MOVES THROUGH BUT WILL
CONTINUE TO MONITOR FOR POSSIBLE UPDATES DEPENDING UPON THE
DEVELOPMENT OF PRECIP THIS AFTERNOON.

FOLLOWING THE LINE OF THE THUNDERSTORMS....MVFR CIGS ARE EXPECTED
FOR A COUPLE OF HOURS BEFORE DRIER AIR STARTS TO MOVE IN AT THE
LOWER LEVELS. VFR CONDITIONS EXPECTED THEREAFTER THROUGH THE
REMAINDER OF THE TAF PERIOD.

WILEY

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  55  73  53  67  46 /  70  10  10  10   5
WACO, TX              57  72  55  66  46 / 100  30  50  30  10
PARIS, TX             56  72  52  66  41 / 100  10  10  10  10
DENTON, TX            51  71  49  66  42 /  40  10  10  10   5
MCKINNEY, TX          54  71  51  66  43 /  80  10  10  10   5
DALLAS, TX            56  72  54  67  46 /  80  10  10  10   5
TERRELL, TX           56  73  54  67  45 / 100  10  20  20  10
CORSICANA, TX         60  72  58  67  47 / 100  30  40  40  10
TEMPLE, TX            59  70  55  65  46 / 100  40  60  50  20
MINERAL WELLS, TX     49  70  49  67  41 /  20  10  10  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR TXZ093>095-
103>107-117>123-130>135-141>148-156>162-174-175.

&&

/75
Hazardous weather outlook, Nov 5, 3:43 AM CST, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
343 AM CST THU NOV 5 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060945-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
343 AM CST THU NOV 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. A FEW STORMS COULD BE
STRONG TO SEVERE THIS AFTERNOON AND EVENING....WITH QUARTER SIZED
HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.

LOCALLY HEAVY RAINFALL MAY RESULT IN FLASH FLOODING. A FLASH
FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND SOUTHEAST OF A LINE
FROM COMANCHE TO SHERMAN THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORM CHANCES WILL LINGER FRIDAY THROUGH SATURDAY
NIGHT...MAINLY SOUTH OF THE INTERSTATE 20 CORRIDOR.

A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN LATE TUESDAY AND
CONTINUE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED MAINLY WEST OF A
SHERMAN-DALLAS-LAMPASAS LINE THIS AFTERNOON...AND EAST OF A
SHERMAN-DALLAS-LAMPASAS LINE THIS EVENING.

In the hours before

Local storm report, Nov 5, 5:14 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
514 PM CST THU NOV 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             6 SE DECATUR            33.17N  97.53W
11/05/2015  E2.00 INCH       WISE               TX   NWS EMPLOYEE

            GOLF BALL TO HEN EGG SIZE HAIL REPORTED JUST SE OF
            DECATUR BY OFF DUTY NWS METEOROLOGIST.
Local storm report, Nov 5, 5:19 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
519 PM CST THU NOV 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             DECATUR                 33.23N  97.60W
11/05/2015  E2.75 INCH       WISE               TX   LAW ENFORCEMENT

            DAMAGE TO POLICE VEHICLES
Local storm report, Nov 5, 5:26 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
526 PM CST THU NOV 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             KRUM                    33.27N  97.25W
11/05/2015  E1.00 INCH       DENTON             TX   TRAINED SPOTTER

            ONE INCH HAIL 2 MILES NORTH OF KRUM.
Local storm report, Nov 5, 5:34 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
534 PM CST THU NOV 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             DECATUR                 33.23N  97.60W
11/05/2015  E1.75 INCH       WISE               TX   PUBLIC

            ESTIMATED GOLF BALL SIZE HAIL REPORT VIA SM IN DECATUR.
Local storm report, Nov 5, 5:49 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
549 PM CST THU NOV 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             PONDER                  33.18N  97.30W
11/05/2015  E1.75 INCH       DENTON             TX   AMATEUR RADIO

            GOLF BALL SIZED HAIL JUST WEST OF PONDER ON HWY 156.
Local storm report, Nov 5, 5:55 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CST THU NOV 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     2 N FORT WORTH          32.78N  97.34W
11/05/2015                   TARRANT            TX   PUBLIC

            DAMAGE TO COMMERICAL BUILDING SIGN 2800 BLOCK OF DEEN
            ROAD FORT WORTH/TIME ESTIMATED VIA RADAR

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 10:18 AM CSTRiver Flood WarningFWDDallas45 hr
Nov 5, 10:18 AM CSTRiver Flood WarningFWDNavarro3 days
Nov 5, 11:58 AM CSTSpecial Weather StatementFWDYoung47 min
Nov 5, 12:23 PM CSTSpecial Weather StatementFWDStephens52 min
Nov 5, 1:07 PM CSTSpecial Weather StatementFWDPalo Pinto53 min
Nov 5, 1:21 PM CSTSpecial Weather StatementFWDYoung39 min
Nov 5, 1:24 PM CSTSevere Thunderstorm WarningFWDPalo Pinto34 min
Nov 5, 1:36 PM CSTSpecial Weather StatementFWDJack, Young39 min
Nov 5, 1:55 PM CSTSevere Thunderstorm WarningFWDJack, Parker, Wise36 min
Nov 5, 2:06 PM CSTSevere Thunderstorm WarningFWDMontague54 min
Nov 5, 2:19 PM CSTSevere Thunderstorm WarningFWDJack26 min
Nov 5, 2:32 PM CSTSpecial Weather StatementFWDWise43 min
Nov 5, 3:08 PM CSTSpecial Weather StatementFWDCooke52 min
Nov 5, 3:10 PM CSTSpecial Weather StatementFWDCooke50 min
Nov 5, 3:23 PM CSTSevere Thunderstorm WarningFWDCooke31 min
Nov 5, 3:58 PM CSTSpecial Weather StatementFWDGrayson47 min
Nov 5, 4:17 PM CSTTornado Warning Tornado observedFWDTarrant28 min
Nov 5, 4:33 PM CSTTornado WarningFWDCooke, Denton, Wise27 min
Nov 5, 4:37 PM CSTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker38 min
Nov 5, 4:44 PM CSTSevere Thunderstorm WarningFWDWise46 min
Nov 5, 4:52 PM CSTSevere Thunderstorm WarningFWDFreestone, Limestone46 min
Nov 5, 4:59 PM CSTSevere Thunderstorm WarningFWDCooke, Denton, Grayson61 min
Nov 5, 5:06 PM CSTSevere Thunderstorm WarningFWDJack, Parker, Wise39 min
Nov 5, 5:08 PM CSTTornado WarningFWDCooke, Grayson37 min
Nov 5, 5:12 PM CSTSevere Thunderstorm WarningFWDDenton, Wise48 min
Nov 5, 5:21 PM CSTTornado WarningFWDDenton24 min
Nov 5, 5:28 PM CSTAreal Flood AdvisoryFWDCooke, Grayson2 hr
Nov 5, 5:37 PM CSTSevere Thunderstorm WarningFWDDenton, Wise53 min
Nov 5, 5:40 PM CSTTornado WarningFWDGrayson23 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.